Idaho, 2017Damaging Winds in Idaho, June 26, 2017
June 26, 2017 · NWS BOI · 2 events in 2 counties and zones
Moisture ahead of an upper trough situated of the coast of Oregon combined with hot temperatures inland initiating strong to severe thunderstorms across parts of the Treasure Valley of Idaho and Oregon and the Magic Valley in Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moisture ahead of an upper trough situated of the coast of Oregon combined with hot temperatures inland initiating strong to severe thunderstorms across parts of the Treasure Valley of Idaho and Oregon and the Magic Valley in Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM MST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Boise ID
230 PM MDT Mon Jun 26 2017
.SHORT TERM...Tonight through Wednesday...As of 2:00 MDT,
convection has initiated in southeast Oregon associated with a
shortwave currently located in southwest Oregon and moving
east/northeast. Surface heating and moisture transport ahead of
the shortwave are aiding in thunderstorms. Most models are showing
convection continuing to progress eastward through the evening
hours, and the forecast matches this solution. The inverted-V
profile for the afternoon and evening hours suggests downdraft
gusty winds up to 50 mph are possible near the stronger storms.
Overnight tonight, the surface cold front, then upper level axis
will pass overhead and shift the convection to the north and
east, leaving chances for thunderstorms only in the Idaho Central
Mountains for Tuesday. Where most valley locations will be
approaching 100F this afternoon, high temperatures tomorrow are
expected to be 10-15 degrees cooler than today. By Wednesday, a
drier northwest flow will set up under a broader trough pattern,
keeping temperatures near normal, but conditions dry.
.LONG TERM...Wednesday night through Monday...The upper level
trough begins to exit the region Wednesday night into Thursday
making way for an upper level ridge to begin building over the
Pacific Northwest. Temperatures begin to climb back above normal by
the weekend. A disturbance in the flow pushes through Saturday night
which will give the West Central Mountains a slight chance of some
afternoon showers/thunderstorms. Models are in disagreement after
this with the ECMWF wanting to keep zonal flow in the region while
the GFS begins to build in another ridge. Kept the forecast dry
after Saturday night for now because of these differences.
&&
.AVIATION...VFR. Increase in mid-upper level moisture throughout the
rest of today. Thunderstorms have already developed in SE Oregon and
will continue through late evening. Strong outflow winds are
possible with these storms. Thunderstorms in SE Idaho are possible
late this evening. Surface winds, variable 10-20 kts with gusts 25-
35 kts in and around thunderstorms. Winds aloft to 10k feet MSL,
south-southwest thru 00z 10-25kts then westerly 15-30 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...EP
LONG TERM....JC/JC
AVIATION.....JC
In the hours before
Special weather statement, Jun 26, 2:06 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Boise ID
206 PM PDT MON JUN 26 2017
ORZ061-262145-
Harney County OR-
206 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY COUNTY UNTIL
245 PM PDT...
At 206 PM PDT, Doppler radar was tracking a strong thunderstorm near
Diamond Craters, or 40 miles south of Burns, moving northeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Diamond Craters and Diamond around 210 PM PDT.
Barton Lake and Riddle Mountain around 230 PM PDT.
New Princeton, Crane, Circle Bar and eastern Malheur Lake around
240 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4292 11873 4303 11893 4344 11857 4327 11828
TIME...MOT...LOC 2106Z 217DEG 25KT 4304 11877
KA
Special weather statement, Jun 26, 2:58 PM MST, 17 minutes before
Special Weather Statement
National Weather Service Boise ID
358 PM MDT MON JUN 26 2017
ORZ061-063-262245-
Malheur County OR-Harney County OR-
358 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY AND
NORTHWESTERN MALHEUR COUNTIES UNTIL 445 PM MDT/345 PM PDT/...
At 357 PM MDT /257 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Coleman Mountain to
near Tencent Lake. Movement was northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Coleman Mountain and Venator around 300 PM PDT.
Follyfarm Flat, Malheur Cave and Dunnean around 310 PM PDT.
Warm Springs Reservoir, Duck Creek Butte, Turnbull Peak and
Riverside around 420 PM MDT.
Dowell Butte, Mosquito Mountain and Hat Butte around 430 PM MDT.
Juntura, Crowley, Jonesboro and Sacramento Butte around 440 PM
MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4398 11789 4316 11769 4289 11839 4357 11856
TIME...MOT...LOC 2157Z 235DEG 33KT 4354 11848 4300 11835
KA
Special weather statement, Jun 26, 3:01 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Boise ID
401 PM MDT MON JUN 26 2017
IDZ014>016-262245-
Upper Treasure Valley ID-Western Magic Valley ID-
Southwest Highlands ID-
401 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIN FALLS...EAST
CENTRAL OWYHEE AND SOUTH CENTRAL GOODING COUNTIES UNTIL 445 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Twentymile Butte, or 26 miles south of Glenns
Ferry, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hagerman around 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4259 11528 4288 11497 4268 11471 4252 11501
4252 11503 4250 11504 4246 11511
TIME...MOT...LOC 2201Z 225DEG 15KT 4259 11512
KAThunderstorm Wind, Gooding
- When
- June 26, 3:15 PM MST to 3:45 PM MST
- Where
- Gooding County, Gooding to 5 mi E of Gooding
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.930, -114.700
The local newspaper reported several trees and power lines down around Gooding.
Thunderstorm Wind, Jerome
- When
- June 26, 3:45 PM MST to 4:15 PM MST
- Where
- Jerome County, 3 mi NW of Jerome to Jerome
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.751, -114.562
The local newspaper reported that a barn had collapsed and power poles were down just north of Jerome.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in New Mexico, June 26, 2017$1.0 million · 2.5 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 26 to 27, 2017$214,000 · 1.75 in hail · 41 events
- Tornado and Hail in Kansas, June 26, 2017$109,000 · EF0 · 16 events
- Flash Flooding in Louisiana, June 26 to 29, 2017$150,000 · 5 events
- Hail in Nebraska, June 26, 2017$165,000 · 1.75 in hail · 1 event
- Flooding and Hail in Florida, June 26, 2017$88,000 · 50 kt wind · 10 events
- Damaging Winds in Washington, June 26 to 27, 2017$90,000 · 61 kt wind · 4 events
- Hail in Kansas, June 26, 20172.75 in hail · 12 events
- Lightning Strike in Florida, June 26, 20171 injured · $5,000 · 1 event
- Hail in Colorado, June 26, 2017$5,000 · 2 in hail · 5 events
- Flash Flood and Hail in Oregon, June 26, 2017$2,000 · 1.75 in hail · 5 events
- Hail in Colorado, June 26, 20171.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 707770, 707772.